Iterative approximations for queueing networks

J.B.M. van Doremalen, J. Wessels

Research output: Chapter in Book/Report/Conference proceedingConference contributionAcademic


If networks of queues satisfy certain conditions, then the equilibrium distribution for the number of jobs in the various stations has the so-called product-form. In such cases there are relatively elegant and simple computational procedures for the relevant behavioral characteristics. Quite commonly, however, the conditions are too severe and exact solution is practically impossible for larger problems.

In this paper we will consider iterative approximations for networks of queues which either don't possess product-form solutions or are so large that exact solution becomes intractable even using the product-form of the solution. The approximations are based on a mean value analysis approach and use either aggregation of some sort or decomposition. For the details of the approximations heuristic arguments are used. The approach is worked out for some problem types.
Original languageEnglish
Title of host publicationStochastic Programming
EditorsF. Archetti, G. Di Pillo, M. Lucertini
Place of PublicationBerlin
Number of pages12
ISBN (Electronic)978-3-540-39729-8
ISBN (Print)3-540-16044-2, 978-3-540-16044-1
Publication statusPublished - 1986
EventIFIP Workshop - Gargnano, Italy
Duration: 15 Sep 198321 Sep 1983

Publication series

NameLecture Notes in Control and Information Sciences
ISSN (Print)0170-8643


ConferenceIFIP Workshop

Fingerprint Dive into the research topics of 'Iterative approximations for queueing networks'. Together they form a unique fingerprint.

  • Cite this

    van Doremalen, J. B. M., & Wessels, J. (1986). Iterative approximations for queueing networks. In F. Archetti, G. Di Pillo, & M. Lucertini (Eds.), Stochastic Programming (pp. 95-106). (Lecture Notes in Control and Information Sciences; Vol. 76). Springer.